Czechoslovak Mathematical Journal, Vol. 69, No. 1, pp. 173-181, 2019


Finite $p$-groups with exactly two nonlinear non-faithful irreducible characters

Yali Li, Xiaoyou Chen, Huimin Li

Received May 17, 2017.   Published online July 23, 2018.

Abstract:  Let $G$ be a finite group with exactly two nonlinear non-faithful irreducible characters. We discuss the properties of $G$ and classify finite $p$-groups with exactly two nonlinear non-faithful irreducible characters.
Keywords:  $p$-group; nonlinear irreducible character; non-faithful character
Classification MSC:  20C15
DOI:  10.21136/CMJ.2018.0230-17


References:
[1] Ya. G. Berkovich, E. M. Zhmud': Characters of Finite Groups. Part 2. Translations of Mathematical Monographs 181, American Mathematical Society, Providence (1998). MR 1486039 | Zbl 0934.20009
[2] G. A. Fernández-Alcober, A. Moretó: Groups with two extreme character degrees and their normal subgroups. Trans. Am. Math. Soc. 353 (2001), 2171-2192. DOI 10.1090/S0002-9947-01-02685-X | MR 1814066 | Zbl 0968.20005
[3] The GAP Group. GAP - Groups, Algorithms, and Programming, Version 4.8.3 (2016), http://www.gap-system.org.
[4] A. Iranmanesh, A. Saeidi: Finite groups with a unique nonlinear nonfaithful irreducible character. Arch. Math., Brno 47 (2011), 91-98. MR 2813535 | Zbl 1249.20009
[5] I. M. Isaacs: Character Theory of Finite Groups. Pure and Applied Mathematics 69, Academic Press, New York (1976). DOI 10.1090/chel/359 | MR 0460423 | Zbl 0337.20005
[6] A. Saeidi: Classification of solvable groups possessing a unique nonlinear non-faithful irreducible character. Cent. Eur. J. Math. 12 (2014), 79-83. DOI 10.2478/s11533-013-0327-4 | MR 3121823 | Zbl 1287.20013
[7] G. M. Seitz: Finite groups having only one irreducible representation of degree greater than one. Proc. Am. Math. Soc. 19 (1968), 459-461. DOI 10.2307/2035551 | MR 0222160 | Zbl 0244.20010
[8] H. Wang, X. Chen, J. Zeng: Zeros of Brauer characters. Acta Math. Sci., Ser. B, Engl. Ed. 32 (2012), 1435-1440. DOI 10.1016/S0252-9602(12)60112-X | MR 2927433 | Zbl 1274.20007
[9] G. X. Zhang: Finite groups with exactly two nonlinear irreducible characters. Chin. Ann. Math., Ser. A 17 (1996), 227-232. (In Chinese.) MR 1397112 | Zbl 0856.20008

Affiliations:   Yali Li, School of Mathematics and Computer Science, Yunnan Minzu University, Kunming 650500, China, e-mail: liyalimath@163.com; Xiaoyou Chen, College of Science, Henan University of Technology, Zhengzhou 450001, China, e-mail: cxymathematics@hotmail.com; Huimin Li, School of Mathematics and Computer Science, Yunnan Minzu University, Kunming 650500, China


 
PDF available at: